MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXMANDIBLE 1.5MM DRILL BIT J-LATCH FOR 03.503.045/.047; DRILL, BONE, POWERED

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXMANDIBLE 1.5MM DRILL BIT J-LATCH FOR 03.503.045/.047; DRILL, BONE, POWERED
Model Number 03.503.476
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/ or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during a mandible reconstruction and fibula flap procedure, the matrix mandible drill bit was broken.When the surgeon was drilling into the mandible and torqued their hand while running the drill bit, the drill bit snapped off and when the surgeon went back to pick it up, it broke again.The surgeon tried to remove the drill bit piece but was not able, so the surgeon decided to leave it in the patient.There was a surgical delay of five (5) minutes.The procedure was completed successfully and there was no patient consequence reported.Concomitant device reported: unknown drill (part # unknown, lot # unknown, quantity 1).This report is for one (1) matrix mandible 1.5mm drill bit j-latch for 03.503.045/.047.This is report 1 of 1 for (b)(4).

Brand Name
MATRIXMANDIBLE 1.5MM DRILL BIT J-LATCH FOR 03.503.045/.047
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9948460
Report Number2939274-2020-01793
Device Sequence Number3296489
Product Code DZI
UDI-Device Identifier10887587012971
UDI-Public(01)10887587012971
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.503.476
Device Catalogue Number03.503.476
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2020
Initial Report FDA Received Date04/10/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN DRILL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR